Alert archive / Louisiana / Flash Flood Watches in 2011
Flash Flood Watch 2, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood watch at Jul 26, 2011, 4:05 AM CDT for 13 parishes in Louisiana; 5 counties in Mississippi. It took effect at Jul 26, 2011, 8:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2011, 4:05 AM CDT (09:05 UTC)
- In effect from
- Jul 26, 2011, 8:00 AM CDT
- Expired
- Jul 26, 2011, 7:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- None
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 612 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
905 WGUS64 KLIX 260905 FFALIX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 405 AM CDT TUE JUL 26 2011 ...FLASH FLOOD WATCH IN EFFECT TODAY FOR SOUTHEAST LOUISIANA AND SOUTHWEST AND COASTAL MISSISSIPPI... .A WEAK DISTURBANCE ALOFT OVER THE GULF COAST REGION IN COMBINATION WITH A TROPICAL AIRMASS OVER THE AREA WILL BE CONDUCIVE FOR THE DEVELOPMENT OF WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS AGAIN TODAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THE SHOWERS AND THUNDERSTORMS. THE GROUND IS SATURATED OR NEARLY SATURATED IN MANY AREAS FROM RAINFALL OVER THE PAST SEVERAL DAYS. ADDITIONAL HEAVY RAINFALL MAY LEAD TO THE DEVELOPMENT OF FLASH FLOODING. LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-261715- /O.NEW.KLIX.FF.A.0002.110726T1300Z-110727T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS... BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE... DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET... HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY... AMITE...KENTWOOD...HAMMOND...PONCHATOULA...CENTREVILLE... WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN... PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT... BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER... ST. MARTIN 405 AM CDT TUE JUL 26 2011 ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM CDT THIS MORNING THROUGH 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST LOUISIANA...ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...LOWER JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER TERREBONNE...NORTHERN TANGIPAHOA...ORLEANS... POINTE COUPEE...SOUTHERN TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE BAPTIST...ST. TAMMANY... UPPER JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON ROUGE AND WEST FELICIANA. IN SOUTHERN MISSISSIPPI...AMITE... HANCOCK...HARRISON...JACKSON...PEARL RIVER...PIKE...WALTHALL AND WILKINSON. * FROM 8 AM CDT THIS MORNING THROUGH 7 PM CDT THIS EVENING * WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY ACROSS THE AREA. SOME OF THE SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL IN A RELATIVELY SHORT PERIOD OF TIME. THE GROUND IS SATURATED OR NEARLY SATURATED IN MANY AREAS FROM RAINFALL OVER THE PAST SEVERAL DAYS. ADDITIONAL HEAVY RAINFALL MAY RESULT IN THE DEVELOPMENT OF FLASH FLOODING. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED TODAY... HOWEVER LOCALIZED RAINFALL AMOUNTS OF 3 TO 4 INCHES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
994 WGUS64 KLIX 261651 FFALIX FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 1151 AM CDT TUE JUL 26 2011 ...FLASH FLOOD WATCH IN EFFECT TODAY FOR SOUTHEAST LOUISIANA AND SOUTHWEST AND COASTAL MISSISSIPPI... .A WEAK DISTURBANCE ALOFT OVER THE GULF COAST REGION IN COMBINATION WITH A TROPICAL AIRMASS OVER THE AREA WILL BE CONDUCIVE FOR THE DEVELOPMENT OF WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS AGAIN TODAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THE SHOWERS AND THUNDERSTORMS. THE GROUND IS SATURATED OR NEARLY SATURATED IN MANY AREAS FROM RAINFALL OVER THE PAST SEVERAL DAYS. ADDITIONAL HEAVY RAINFALL MAY LEAD TO THE DEVELOPMENT OF FLASH FLOODING. LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-270000- /O.CON.KLIX.FF.A.0002.000000T0000Z-110727T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS... BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE... DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET... HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY... AMITE...KENTWOOD...HAMMOND...PONCHATOULA...CENTREVILLE... WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN... PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT... BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER... ST. MARTIN 1151 AM CDT TUE JUL 26 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST LOUISIANA... ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST FELICIANA... IBERVILLE...LIVINGSTON...LOWER JEFFERSON...LOWER LAFOURCHE... LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER TERREBONNE... NORTHERN TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON ROUGE AND WEST FELICIANA. IN SOUTHERN MISSISSIPPI...AMITE...HANCOCK... HARRISON... JACKSON...PEARL RIVER...PIKE...WALTHALL AND WILKINSON. * UNTIL 7 PM CDT THIS EVENING * WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY ACROSS THE AREA. SOME OF THE SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL IN A RELATIVELY SHORT PERIOD OF TIME. THE GROUND IS SATURATED OR NEARLY SATURATED IN MANY AREAS FROM RAINFALL OVER THE PAST SEVERAL DAYS. ADDITIONAL HEAVY RAINFALL MAY RESULT IN THE DEVELOPMENT OF FLASH FLOODING. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED TODAY...WITH LOCALIZED RAINFALL AMOUNTS OF 3 TO 4 INCHES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 98/SO
643 WGUS64 KLIX 262042 FFALIX FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 342 PM CDT TUE JUL 26 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 7 PM CDT FOR SOUTHEAST LOUISIANA AND SOUTHWEST AND COASTAL MISSISSIPPI... .A WEAK DISTURBANCE ALOFT OVER THE GULF COAST REGION IN COMBINATION WITH A TROPICAL AIRMASS OVER THE AREA WILL BE CONDUCIVE FOR THE CONTINUATION OF WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THE SHOWERS AND THUNDERSTORMS. THE GROUND IS SATURATED OR NEARLY SATURATED IN MANY AREAS FROM RAINFALL OVER THE PAST SEVERAL DAYS...AND ADDITIONAL HEAVY RAINFALL MAY LEAD TO THE DEVELOPMENT OF FLASH FLOODING. LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-270000- /O.CON.KLIX.FF.A.0002.000000T0000Z-110727T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS... BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE... DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET... HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY... AMITE...KENTWOOD...HAMMOND...PONCHATOULA...CENTREVILLE... WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN... PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT... BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER... ST. MARTIN 342 PM CDT TUE JUL 26 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST LOUISIANA... ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST FELICIANA... IBERVILLE...LIVINGSTON...LOWER JEFFERSON...LOWER LAFOURCHE... LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER TERREBONNE... NORTHERN TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON ROUGE AND WEST FELICIANA. IN SOUTHERN MISSISSIPPI...AMITE...HANCOCK... HARRISON... JACKSON...PEARL RIVER...PIKE...WALTHALL AND WILKINSON. * UNTIL 7 PM CDT THIS EVENING * WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY EVENING. SOME OF THE SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL IN A RELATIVELY SHORT PERIOD OF TIME. THE GROUND IS SATURATED OR NEARLY SATURATED IN MANY AREAS FROM RAINFALL OVER THE PAST SEVERAL DAYS...AND ADDITIONAL HEAVY RAINFALL MAY RESULT IN THE DEVELOPMENT OF FLASH FLOODING. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED... WITH LOCALIZED RAINFALL AMOUNTS OF 3 TO 4 INCHES POSSIBLE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 95/DM
418 WGUS64 KLIX 262358 FFALIX FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 658 PM CDT TUE JUL 26 2011 ...FLASH FLOOD WATCH ALLOWED TO EXPIRE AT 7 PM... .THE THREAT FOR FLASH FLOODING HAS DIMINISHED GREATLY THE LAST FEW HOURS AS HEAVIER RAINFALL HAS COME TO AN END ACROSS THE AREA. SCATTERED LIGHT SHOWERS WILL CONTINUE TO BE POSSIBLE THROUGH THE EVENING HOURS...BUT FLOODING IS NOT EXPECTED WITH THIS ACTIVITY. LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-270100- /O.EXP.KLIX.FF.A.0002.000000T0000Z-110727T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS... BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE... DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET... HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY... AMITE...KENTWOOD...HAMMOND...PONCHATOULA...CENTREVILLE... WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN... PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT... BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER... ST. MARTIN 658 PM CDT TUE JUL 26 2011 ...FLASH FLOOD WATCH WILL EXPIRE AT 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI WILL EXPIRE AT 7 PM CDT THIS EVENING. THE THREAT FOR HEAVY RAINFALL HAS DIMINISHED OVER THE LAST FEW HOURS. A FEW LIGHTER SHOWERS WILL LINGER THROUGH THE OVERNIGHT HOURS...BUT HEAVY RAINFALL AND FLOODING IS NOT EXPECTED. $$ 32
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood watch went out at Jul 26, 3:32 AM CDT, 33 minutes earlier.
Area forecast discussion, Jul 26, 3:32 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
332 AM CDT TUE JUL 26 2011
.DISCUSSION...
THE MAIN CONCERN FOR THIS FORECAST PACKAGE IS THE POTENTIAL FOR
LOCALIZED HEAVY RAINFALL AGAIN TODAY AND PERHAPS TOMORROW AND THE
RESULTING FLASH FLOOD THREAT. A MID LEVEL WEAK SHORT WAVE TROUGH
OR WEAKNESS OVER THE SOUTHEAST CONUS WILL CONTINUE TO PLAGUE THE
GULF COAST REGION FOR THE NEXT TWO OR THREE DAYS. THIS FEATURE
...ALONG WITH A TROPICAL AIRMASS IN PLACE ACROSS THE REGION WITH
PRECIPITABLE WATER VALUES WELL IN EXCESS OF TWO INCHES...WILL BE
CONDUCIVE FOR WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL AMOUNTS. SOME AREAS HAVE SEEN SEVERAL
INCHES OF RAIN OVER THE PAST WEEK OR SO...IN SOME CASES OVER
TEN INCHES...AND ADDITIONAL RAINFALL ON SATURATED OR NEARLY
SATURATED GROUND COULD RESULT IN FLOODING ISSUES. AS A RESULT...A
FLASH FLOOD WATCH WILL BE ISSUED FOR TODAY FOR THE ENTIRE FORECAST
WITH A GENERAL ONE TO TWO INCHES OF RAIN POSSIBLE...ALTHOUGH
LOCALIZED RAINFALL AMOUNTS OF THREE TO FOUR INCHES WILL CERTAINLY BE
POSSIBLE IN A FEW AREAS. THIS WATCH MAY HAVE TO BE EXTENDED OR
REISSUED FOR WEDNESDAY AS THE THREAT FOR LOCALIZED HEAVY RAINFALL
AMOUNTS WILL LIKELY CONTINUE. RAIN CHANCES WILL BEGIN TO DECREASE
AT THE END OF THE WEEK AND ESPECIALLY OVER THE WEEKEND AS THE
SHORT WAVE TROUGH WEAKENS AND RIDGING ALOFT BUILDS OVER THE GULF
REGION AND SOMEWHAT DRIER AIR WORKS INTO THE AREA. A TROPICAL WAVE
OVER THE NORTHWEST CARIBBEAN IS FORECAST TO MOVE WEST ACROSS THE
GULF DURING THE WEEK. AT THIS TIME IT APPEARS THAT THIS FEATURE
WILL STAY SOUTH OF THE COAST AND HAVE MINIMAL IMPACT ON THE
FORECAST AREA. 11
&&
.AVIATION...
A WEAK LOW LEVEL INVERSION WILL CONTINUE TO BRING PATCHY FOG TO THE
AREA THROUGH AROUND 13Z. THE FOG WILL BE MOST PREVALENT AT KHUM AND
KMCB. VISIBILITIES MAY DROP TO AROUND 3SM AT THESE LOCATIONS BEFORE
THE INVERSION LIFTS. AFTER THE INVERSION CLEARS...EXPECT VFR
CONDITIONS TO BE THE RULE AT ALL OF THE TERMINALS. A FRONTAL
BOUNDARY COMBINED WITH INCREASED INSTABILITY AFTER 16Z...WILL LEAD
TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS AGAIN TODAY. THE
ACTIVITY WILL BE BASE LOADED WHICH MEANS LARGE RAINDROPS AND PLENTY
OF THEM PRODUCING BRIEF PERIODS OF IFR AND POSSIBLY LIFR RESTRICTIONS
DUE TO LOWERED CEILINGS AND REDUCED VISIBILITIES. A TEMPO GROUP
HAS BEEN ADDED TO THE FORECAST FOR THE AFTERNOON HOURS TO REFLECT
THIS RISK OF SH/TS. HEADING INTO TONIGHT...VERY SIMILAR CONDITIONS
TO THOSE SEEN THIS MORNING ARE EXPECTED.
&&
.MARINE...
IN GENERAL...LIGHT SOUTHERLY WINDS WILL BE THE RULE ACROSS THE
MARINE ZONES. THESE LIGHT WINDS WILL KEEP SEAS FAIRLY CALM...WITH
SEAS OF 1 TO 2 FEET EXPECTED OVER THE OUTER WATERS AND LESS THAN A
FOOT IN THE SOUNDS AND LAKES. THE BIGGEST CONCERN WILL BE THE RISK
OF EARLY MORNING TSTMS DEVELOPING EACH DAY. GIVEN THE LIGHT
OVERALL FLOW AND PW VALUES OVER 2"...WATERSPOUTS WILL BE POSSIBLE
EACH DAY AS THESE SHOWERS AND THUNDERSTORMS DEVELOP.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 89 73 90 74 / 80 40 60 30
BTR 89 75 90 76 / 80 40 60 30
ASD 89 75 89 76 / 80 40 60 30
MSY 88 76 89 77 / 80 30 60 30
GPT 89 75 89 76 / 80 30 60 30
PQL 89 73 89 74 / 80 30 60 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM 8 AM TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: ASCENSION...ASSUMPTION...EAST BATON
ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...NONE.
MS...FLASH FLOOD WATCH FROM 8 AM TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&Hazardous weather outlook, Jul 25, 7:22 PM CDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 722 PM CDT MON JUL 25 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-270030- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 722 PM CDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT ALL THUNDERSTORMS HAD DISSIPATED AS OF 7 PM THIS EVENING ACROSS THE OUTLOOK AREA. SCATTERED SHOWERS AND THUNDERSTORMS MAY MOVE IN FROM THE NORTH ACROSS PORTIONS OF INLAND SOUTHERN MISSISSIPPI AND ADJACENT EAST CENTRAL AND SOUTHEAST LOUISIANA...NORTH OF INTERSTATE 10 AND 12...AFTER MIDNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP IN COASTAL AREAS AND THE COASTAL WATERS OVERNIGHT...ESPECIALLY AFTER 3 AM. SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT A FEW STORMS COULD PRODUCE GUSTY WINDS NEAR 35 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WETTER THAN NORMAL PATTERN WILL PERSIST DURING MUCH OF THE REMAINDER OF WORK WEEK WITH NUMEROUS OCCURRENCES OF SHOWERS AND THUNDERSTORMS EXPECTED...ESPECIALLY DURING THE DAYTIME HOURS. LOCALLY HEAVY RAINFALL WILL REMAIN A THREAT. SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER A FEW STRONG STORMS ARE POSSIBLE EACH DAY WITH STRONG GUSTY WINDS AND LIGHTNING STRIKES. WATERSPOUTS WILL BE POSSIBLE OVER THE TIDAL LAKES AND COASTAL WATERS...MAINLY WITH DEVELOPING SHOWERS DURING THE MORNING HOURS. A SOMEWHAT DRIER PATTERN IS EXPECTED TO TAKE HOLD OVER THE WEEKEND WITH SHOWERS AND THUNDERSTORMS BECOMING MORE SCATTERED IN NATURE. THIS MEANS TEMPERATURES WILL BE RISING INTO THE MID 90S FOR HIGHS OVER MANY AREAS OVER THE WEEKEND WITH HEAT INDEX VALUES LIKELY REACHING OR EXCEEDING 105 DEGREES. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER IS NOT ANTICIPATED. 22/TD
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:02 AM CDT | Areal Flood Advisory | LIX | East Baton Rouge, Iberville, West Baton Rouge | 58 min |
| Jul 26, 11:19 AM CDT | Special Marine Warning | LIX | 26 min | |
| Jul 26, 3:28 PM CDT | Areal Flood Advisory | LIX | Lafourche, Terrebonne | 62 min |
Nearby
Flash Flood Watches in Louisiana, 2011Flash Flood Watches in Mississippi, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.